Colorado, 2015

Winter Storm and Heavy Snow in Colorado, December 21 to 23, 2015

December 21 to 23, 2015 · NWS GJT · 15 events in 15 counties and zones

A broad upper level trough over the western states with a series of moist disturbances in the flow produced significant to heavy snow in the mountains and some lower elevation areas of western Colorado.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

A broad upper level trough over the western states with a series of moist disturbances in the flow produced significant to heavy snow in the mountains and some lower elevation areas of western Colorado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Dec 21, 3:25 PM MST, 35 minutes earlier.

Area forecast discussion, Dec 21, 3:25 PM MST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
325 PM MST MON DEC 21 2015

.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)
ISSUED AT 325 PM MST MON DEC 21 2015

TONIGHT THE POWERFUL JET NOSE PUNCHES INTO NORTHERN CALIFORNIA.
DEEP MOISTURE RIDES AHEAD OF THIS FEATURE FOR INCREASING SNOWFALL
THROUGH TONIGHT. TEMPERATURES STAY RELATIVELY MILD WITH THE -12C
ISOTHERM SATURATING AT AROUND 14KFT. SW-W WINDS WILL BE BRISK OVER
THE HIGHER TERRAIN CREATING BLOWING SNOW OVER MOUNTAIN PASSES.
SNOW LEVELS AROUND 5000FT IN THE CENTRAL VALLEYS LEAVE OUT MOST OF
THE GRAND VALLEY AND GRAND FLAT THOUGH THERE IS STILL SOME
POTENTIAL FOR LOWER SNOW LEVELS. THE NORTH FORK OF THE GUNNISON
AND MONTROSE AREA ALSO NEED TO BE WATCHED FOR POTENTIAL
HIGHLIGHTS.

SPEAKING OF HIGHLIGHTS...WENT AHEAD AND MADE ALL WATCHES NORTH OF
I-70 WARNINGS (EXCEPT FOR THE UINTA BASIN) AS TEMPS WILL REMAIN
COLD ENOUGH THAT ANY PRECIP WILL REMAIN SNOW. ALSO ADDED MOST
SOUTHERN ZONES EXCEPT SERN UT (BLANDING..BLUFF AREAS) AND CENTRAL
UT (MOAB AND I-70 CORRIDOR PORTION) AS TEMPS JUST LOOK TOO WARM
FOR MUCH ACCUMULATING SNOW. IMPORTANT TO NOTE THAT FOR REMAINING
VALLEY ZONES (I-70 SOUTHWARD)...THERE MAY BE PERIODS OF A
RAIN/SNOW MIX OR A CHANGE OVER TO ALL RAIN BEFORE SWITCHING BACK
TO SNOW. ROADS ARE EXPECTED TO BE A MESS SO THE WARNINGS/ADVISORIES
HAVE BEEN ISSUED TO ACCOUNT FOR SNOWFALL AMOUNTS AND IMPACTS
ESPECIALLY DURING THE BUSY HOLIDAY SEASON.

BY TUESDAY MORNING...WINDS WILL START PICKING UP ALOFT AS THE NOSE
OF THE JET BEGINS MOVING INTO THE AREA. MODELS REMAIN IN GOOD
AGREEMENT THAT SNOW WILL BE ONGOING BY DAYBREAK TOMORROW AND
FINALLY REACH OUR SOUTHERN VALLEYS WHEN REMAINING WARNINGS GO IN
EFFECT. SNOW AMOUNTS WILL VARY GREATLY DEPENDING ON ELEVATION AND
LOCATION. MTNS WILL LIKELY SEE ANYWHERE FROM 1 TO 2 FEET OF SNOW
WHILE VALLEYS WILL SEE 3 TO 6 INCHES BUT AGAIN...AMTS WILL VARY.
BIG FLY IN THE OINTMENT WILL BE TEMPERATURES AS GUIDANCE
SUGGESTING SOME WARM AIR ADVECTION ALOFT WHICH IS BRINGING SFC
TEMPS TO ABOVE FREEZING WHICH WOULD CAUSE A SWITCH TO RAIN AS
MENTIONED ABOVE.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 325 PM MST MON DEC 21 2015

NAM12 NOW SHOWING A WEAK SHORTWAVE MOVING OVERHEAD WEDNESDAY WHICH
WILL KEEP SNOWFALL GOING THOUGH IT WILL SHIFT EAST AND FAVOR MTNS
ALONG THE CONTINENTAL DIVIDE. AT THIS TIME...REMAINING HIGHLIGHTS
FOR THE NORTHERN AND CENTRAL MTNS DROP OFF AT NOON BUT MAY NEED TO
BE PUSHED BACK IF SNOW CONTINUES. PLENTY OF TIME YET TO SEE HOW
THIS STORM PLAYS OUT. THOSE AREAS AWAY FROM MTNS WILL SEE SOME
BREAKS IN THE CLOUDS...OCCNL SHOWERS AROUND THE AREA BUT LITTLE
ELSE.

BY THURSDAY...THE JET WILL HAVE BECOME MORE WEST TO EAST ORIENTED
AND WILL BE MOVING ACROSS OUR CWA. THE ORIENTATION OF THE JET WILL
ALLOW WEAK PERTURBATIONS TO FIRE OFF SOME SHOWERS DURING THE DAY BEFORE
THE NEXT STORM MOVES IN. SOME SHORT WAVE ENERGY IS SHOWING A WEAK
WAVE MOVING IN FROM THE SOUTH THAT WILL GET ABSORBED BY A STRONG
TROUGH THAT WILL APPROACH FROM THE WEST. WHAT THIS MEANS IS PRECIP
CHANCES INCREASE CHRISTMAS EVE NIGHT AND BY CHRISTMAS
MORNING...WIDESPREAD SNOWFALL IS POSSIBLE. A WHITE CHRISTMAS WILL
LIKELY BE THE END RESULT FOR MANY FOLKS. SNOW AMOUNTS LOOK TO BE
IN THE 6 TO 12 INCH RANGE WITH HIGHER AMOUNTS FOR THE MTNS ONCE
AGAIN.

SATURDAY MORNING...BOTH THE EC AND GFS NOW SHOW A CLOSED LOW
FORMING OVER AZ AND DRIFTING EASTWARD THROUGH MONDAY. THE END
RESULT IS POSSIBLY MORE PRECIP FOR THE SAN JUANS AND SOUTHERN
VALLEYS BUT WILL NEED TO SEE HOW THE STORM EVOLVES AS MID RANGE
MODELS HAVE BEEN JUMPING BACK AND FORTH BETWEEN A TROUGH AND
CLOSED LOW SOLN.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 854 PM MST SUN DEC 20 2015

THE FIRST OF A SERIES OF WEAK TROUGHS ALOFT WILL MOVE THROUGH THE
ARE BY EARLY THIS MORNING. EXPECT MVFR AND OCNL IFR CIGS AND
VSBYS IN SNOWFALL AT KASE...AND KTEX...WITH MVFR CONDITIONS AT
KEGE. CIGS BELOW ILS BREAKPOINTS ARE EXPECTED AT KEGE...KRIL...AND
KMTJ. SNOW SHOWERS WILL AFFECT THE REMAINDER OF THE AIRPORTS BUT
WILL NOT SIGNIFICANTLY DEGRADE FLIGHT CONDITIONS. MTS AND HIGH
PASSES WILL BE OBSCURED.

AFTER 12Z CONDITIONS WILL IMPROVE. VFR CONDITIONS WILL PREVAIL...
THOUGH CIGS WILL BE BELOW ILS BREAKPOINTS AT KASE...KEGE...AND
KRIL. AFTER SUNSET MONDAY CONDITIONS WILL START TO DEGRADE AGAIN
FROM NW TO SE AS THE NEXT TROUGH BEGINS TO AFFECT THE AREA.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WINTER STORM WARNING FROM 9 PM THIS EVENING TO 9 AM MST
     WEDNESDAY FOR COZ001-002-005-007-008-014.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM MST
     WEDNESDAY FOR COZ020.

     WINTER STORM WARNING FROM 9 PM THIS EVENING TO 6 AM MST
     WEDNESDAY FOR COZ003-017.

     WINTER STORM WARNING FROM 9 PM THIS EVENING TO 11 AM MST
     WEDNESDAY FOR COZ004-009-010-012-013.

     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 9 AM MST WEDNESDAY
     FOR COZ018-019.

     WINTER STORM WARNING FROM 6 AM TUESDAY TO 9 AM MST WEDNESDAY FOR
     COZ021>023.

UT...WINTER STORM WARNING UNTIL 9 AM MST WEDNESDAY FOR UTZ023-025.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM MST
     WEDNESDAY FOR UTZ029.

     WINTER STORM WARNING FROM 9 PM THIS EVENING TO 6 AM MST
     WEDNESDAY FOR UTZ028.

&&

SHORT TERM...JOE/TGR
LONG TERM...TGR
AVIATION...JOE
Hazardous weather outlook, Dec 21, 5:52 AM MST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
552 AM MST MON DEC 21 2015

COZ001>014-017>023-UTZ022>025-027>029-221300-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
552 AM MST MON DEC 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

AREAS OF SNOW WILL LIGHTEN UP THIS AFTERNOON FOR A SHORT BREAK
BEFORE THE NEXT WEATHER SYSTEM MOVES IN FROM THE NORTHWEST. ONLY
SPOTTY LIGHT ACCUMULATIONS ARE ANTICIPATED THIS MORNING...BUT
TONIGHT WILL BE A DIFFERENT STORY. SNOW WILL INCREASE ACROSS THE
NORTH TONIGHT AND SPREAD SOUTHWARD OVERNIGHT. SNOW WILL BE
COMBINED WITH GUSTY WINDS ABOVE TIMBERLINE AND OVER THE MOUNTAIN
PASSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SUBSTANTIAL WINTER STORM ARRIVES CONTINUES TUESDAY AND WEDNESDAY.
SIGNIFICANT MOUNTAIN SNOW ACCUMULATIONS COMBINED WITH STRONG WINDS
OVER THE PASSES WILL OCCUR WITH A MAJOR IMPACT ON TRAVEL. ADVERSE
CONDITIONS MAY EXIST OVER THE MOUNTAIN PASSES WITH HEAVY SNOWFALL
AND GUSTY WINDS CREATING PERIODIC WHITEOUT CONDITIONS. SNOW
ACCUMULATIONS WILL RANGE FROM 1 TO 2 FEET ON WEST FACING ASPECTS
OF THE WESTERN COLORADO MOUNTAINS.

THURSDAY THROUGH SATURDAY...INCLUDING CHRISTMAS DAY...THE
POTENTIAL EXISTS FOR ANOTHER WINTER STORM THAT PRODUCES
SIGNIFICANT SNOWFALL IN THE VALLEYS AND MOUNTAINS. PEOPLE
PLANNING HOLIDAY TRAVEL SHOULD MONITOR THE LATEST FORECASTS AS
THERE IS SOME UNCERTAINTY WHEN THE WINTER STORM ARRIVES AND HOW
LONG IT WILL PERSIST. TEMPERATURES ARE EXPECTED TO TURN COLDER AT
THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Dec 21, 10:09 AM MST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1009 AM MST MON DEC 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     SNOW             2 S DE BEQUE            39.31N 108.21W
12/21/2015  M2.0 INCH        MESA               CO   TRAINED SPOTTER

            OVERNIGHT SNOWFALL.

&&

EVENT NUMBER GJT1501660

PRINGLE
Local storm report, Dec 21, 11:15 AM MST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1115 AM MST MON DEC 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             2 S DE BEQUE            39.31N 108.21W
12/21/2015  M2.0 INCH        MESA               CO   TRAINED SPOTTER

&&

EVENT NUMBER GJT1501661

TGJT
Local storm report, Dec 21, 12:41 PM MST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1241 PM MST MON DEC 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     SNOW             4 NNE CEDAREDGE         38.95N 107.90W
12/21/2015  M2.0 INCH        DELTA              CO   TRAINED SPOTTER

&&

EVENT NUMBER GJT1501662

TGJT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 winter storm, 4 heavy snow, 2 winter weather. Local standard time, as filed.

Winter Storm, Southwestern San Juan Mountains

When
December 21, 4:00 PM MST to December 23, 7:00 PM MST
Where
Southwestern San Juan Mountains forecast zone
Reported by
Department of Highways
Coordinates
37.594, -107.912 (the zone’s center; the record gives no point)

Snowfall amounts of 10 to 36 inches were measured across the area. Locally higher amounts on Highway 550 included 44 inches at Coal Bank Pass and 42 inches at Molas Pass. Wind gusts of 20 to 40 mph produced areas of blowing and drifting snow. Locally stronger winds to 67 mph were measured at ridgetops.

Winter Storm, Upper Yampa River Basin

When
December 21, 4:30 PM MST to December 23, 5:00 PM MST
Where
Upper Yampa River Basin forecast zone
Reported by
CoCoRaHS
Coordinates
40.485, -106.991 (the zone’s center; the record gives no point)

Snowfall amounts of 10 to 18 inches were measured across the area. Locally higher amounts included 23 inches on the east side of the town of Steamboat Springs. Wind gusts of 15 to 25 mph produced localized blowing and drifting snow.

Winter Storm, Elkhead and Park Mountains

When
December 21, 6:00 PM MST to December 23, 5:00 PM MST
Where
Elkhead and Park Mountains forecast zone
Reported by
Mesonet
Coordinates
40.552, -107.599 (the zone’s center; the record gives no point)

Snowfall amounts of 10 to 24 inches were measured across the area. Locally higher amounts included 43 inches at the Tower SNOTEL site. Wind gusts of 35 to 45 mph produced widespread blowing and drifting snow with localized blizzard conditions.

Winter Storm, Flattop Mountains

When
December 21, 6:00 PM MST to December 23, 4:00 PM MST
Where
Flattop Mountains forecast zone
Reported by
SNOTEL
Coordinates
40.062, -107.603 (the zone’s center; the record gives no point)

Snowfall amounts of 10 to 24 inches were measured across the area. Locally higher amounts included 35 inches at the Ripple Creek SNOTEL site. Wind gusts of 25 to 35 mph produced areas of blowing and drifting snow.

Winter Storm, Grand and Battlement Mesas

When
December 21, 7:00 PM MST to December 22, 9:30 PM MST
Where
Grand and Battlement Mesas forecast zone
Reported by
Department of Highways
Coordinates
39.159, -108.078 (the zone’s center; the record gives no point)

Snowfall amounts of 7 to 22 inches were measured across the area. A section of highway 65 was closed for a period of time due to avalanche danger and mitigation. Wind gusts of 25 to 35 mph produced areas of blowing and drifting snow.

Winter Storm, West Elk and Sawatch Mountains

When
December 21, 7:00 PM MST to December 23, 5:00 PM MST
Where
West Elk and Sawatch Mountains forecast zone
Reported by
Mesonet
Coordinates
38.643, -107.721 (the zone’s center; the record gives no point)

Snowfall amounts of 10 to 30 inches were measured across the area. Locally higher amounts included 38 inches at Gothic. Wind gusts of 20 to 30 mph produced blowing and drifting snow in some higher exposed areas.

Winter Storm, Northwestern San Juan Mountains

When
December 21, 7:00 PM MST to December 23, 7:00 PM MST
Where
Northwestern San Juan Mountains forecast zone
Reported by
Department of Highways
Coordinates
38.210, -107.755 (the zone’s center; the record gives no point)

Snowfall amounts of 10 to 30 inches were measured across the area. Locally higher amounts included 37 inches at Trout Lake. Wind gusts of 20 to 40 mph produced areas of blowing and drifting snow. Locally stronger winds to 60 mph were measured at ridgetops.

Winter Storm, Uncompahgre Plateau and Dallas Divide

When
December 21, 8:00 PM MST to December 23, 4:00 PM MST
Where
Uncompahgre Plateau and Dallas Divide forecast zone
Reported by
Mesonet
Coordinates
38.488, -108.155 (the zone’s center; the record gives no point)

Snowfall amounts of 1 to 3 feet were measured above the 8000 foot level. Only 3 to 5 inches was measured below the 8000 foot level. Wind gusts of 35 to 45 mph produced areas of blowing and drifting snow with localized blizzard conditions.

Winter Weather, Roan and Tavaputs Plateaus

When
December 21, 10:00 PM MST to December 22, 10:00 PM MST
Where
Roan and Tavaputs Plateaus forecast zone
Reported by
Department of Highways
Coordinates
39.532, -108.196 (the zone’s center; the record gives no point)

Snowfall amounts of 4 to 8 inches were measured across the area. Wind gusts of 25 to 35 mph produced areas of blowing and drifting snow.

Heavy Snow, San Juan River Basin

When
December 21, 11:00 PM MST to December 23, 6:30 PM MST
Where
San Juan River Basin forecast zone
Reported by
CoCoRaHS
Coordinates
37.194, -107.048 (the zone’s center; the record gives no point)

Snowfall amounts of 5 to 9 inches were measured across the area.

Heavy Snow, Four Corners / Upper Dolores River Basin

When
December 22, 12:00 AM MST to December 23, 4:30 PM MST
Where
Four Corners / Upper Dolores River Basin forecast zone
Reported by
CoCoRaHS
Coordinates
37.698, -108.507 (the zone’s center; the record gives no point)

Snowfall amounts of 5 to 12 inches were measured across the area. Locally higher amounts included 14 inches about 12 miles south-southwest of Dove Creek. Wind gusts of 15 to 35 mph produced areas blowing and drifting snow. Multiple vehicle accidents, including a 19-vehicle pile-up on U.S. Highway 491 south of Pleasant View on the 23rd, shut down the highway from Dove Creek to the intersection with County Road Z for about 17 hours.

Heavy Snow, Animas River Basin

When
December 22, 12:00 AM MST to December 23, 5:30 PM MST
Where
Animas River Basin forecast zone
Reported by
CoCoRaHS
Coordinates
37.287, -107.843 (the zone’s center; the record gives no point)

Snowfall amounts of 6 to 12 inches were measured across the area. Locally higher amounts included 17 inches about 5 miles west-southwest of Durango and 14 inches about 5 miles southeast of Hesperus. Wind gusts of 15 to 25 mph produced localized blowing and drifting snow.

Heavy Snow, Upper Gunnison River Valley

When
December 22, 4:30 AM MST to 10:30 PM MST
Where
Upper Gunnison River Valley forecast zone
Reported by
CoCoRaHS
Coordinates
38.535, -107.650 (the zone’s center; the record gives no point)

Snowfall amounts of 5 to 16 inches were measured across the area.

Winter Weather, Gore and Elk Mountains/Central Mountain Valleys

When
December 22, 5:00 AM MST to December 23, 9:00 AM MST
Where
Gore and Elk Mountains/Central Mountain Valleys forecast zone
Reported by
Mesonet
Coordinates
39.481, -107.172 (the zone’s center; the record gives no point)

Snowfall amounts of 5 to 10 inches were measured across the area. Locally higher amounts included 13 inches at Vail Ski Area and 12 inches at Aspen Highlands Ski Area. Wind gusts of 25 to 35 mph produced areas of blowing and drifting snow.

Winter Storm, Central Yampa River Basin

When
December 22, 6:30 AM MST to December 23, 4:30 PM MST
Where
Central Yampa River Basin forecast zone
Reported by
COOP Observer
Coordinates
40.361, -107.805 (the zone’s center; the record gives no point)

Snowfall amounts of 6 to 10 inches were measured across most of the area. Locally higher amounts included 14 inches at Hayden. Wind gusts of 30 to 40 mph produced areas of blowing and drifting snow.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612986, 612980, 612934, 612937, 612926, 612931, 612985, 612957, 612939, 613027, 613002, 613019, 612997, 612927, 612964.